MAUDE Adverse Event Report: DEPUY SPINE INC XPDM PEDICLE PROBE, STRAIGHT

DEPUY SPINE INC XPDM PEDICLE PROBE, STRAIGHT
Model Number 279702010
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a procedure on (b)(6) 2021, the tip of the awl broke off.The broken off distal part of the awl remained in the bone near the promontorium.A screw in a slightly higher convergence could be placed next to the broken off part of the awl without any problems.The procedure was successfully completed.Patient status is good.This report is for an expedium pedicle probe.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9 h3, h6: a review of the receiving inspection (ri) for xpdm pedicle probe, straight was conducted identifying that lot number nw212636 was released in two batches.Batch1: lot qty of (b)(4) units were released on 25 apr 2018 with no discrepancies.Batch2: lot qty of (b)(4) units were released on 25 apr 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the xpdm pedicle probe, straight (p/n: 0279702010 lot: nw212636) was received at west chester customer quality.A visual inspection of the device showed that the probe head was broken off.The broken off piece was not returned.An inspection of the photo confirmed the embedded piece in the patient.No other issues were noted with the device.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection was performed on the complaint device due to post-manufacturing damage.Document/specification review: the following revisions of the product drawings were reviewed: (current and manufactured) complaint confirmed? yes.Conclusion: the complaint condition is confirmed for the received device as the probe head is broken and the piece is embedded in the patient.During investigation no manufacturing or design discrepancies were identified.A definitive assignable root cause cannot be determined from the provided information.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
XPDM PEDICLE PROBE, STRAIGHT
Common Device Name
PROBE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key12468033
Report Number1526439-2021-01990
Device Sequence Number4892416
Product Code HXB
UDI-Device Identifier10705034198415
UDI-Public(01)10705034198415
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279702010
Device Catalogue Number279702010
Device Lot NumberNW212636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer10/06/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;